iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologywithdrawal bleedingCan intake of I-pill cause withdrawal bleeding and cramps in me?

There is mild bleeding with cramps after taking I-pill. Is it withdrawal bleeding?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At March 19, 2019
Reviewed AtJune 21, 2023

Patient's Query

Hello doctor,

Me and my partner had unprotected sex, and she took I-pill within 72 hours (but after 24 hours), and now after 8 to 9 days of taking the pill, she is having mild cramps similar to period and also mild bleeding (just a few spots), but the discharge is brownish in color, and this is the third day with cramps, although the bleeding is very less. Is it side effect of the pill or is it implantation bleeding? And when can she expect her normal periods?

Hello,

Welcome to icliniq.com.

I have read your concern. Spotting or sometimes profuse bleeding accompanied by cramps are the most common side effects after taking the emergency pill. This is due to the high-level hormones (Progesterone) contained in the pill. However, this is difficult to differentiate from implantation bleeding. The only way you can identify it is by taking a pregnancy test since it has been more than eight days since your last contact and if you are pregnant then it would have turned out positive by now by using a simple home pregnancy test kit.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Donalyn S. Barcial
Dr. Donalyn S. Barcial

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy